Alert archive / Tennessee / Flash Flood Warnings in 2016
Flash Flood Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 25, 2016, 7:54 PM CDT for Marshall County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2016, 7:54 PM CDT (00:54 UTC)
- Expired
- Jun 25, 2016, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:45 PM CDT | FLASH FLOOD | 8 Ese Cornersville, TN | ROAD CLOSURES IN THE SOUTHERN PORTION OF MARSHALL COUNTY DUE TO HEAVY RAINS. TIME APPROXIMATED. |
| Jun 25, 8:45 PM CDT | FLASH FLOOD | Lewisburg, TN | ROAD CLOSURES IN AND AROUND LEWISBURG |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599
WGUS54 KOHX 260054
FFWOHX
TNC117-260400-
/O.NEW.KOHX.FF.W.0014.160626T0054Z-160626T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
754 PM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARSHALL COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1100 PM CDT
* AT 752 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEWISBURG...CORNERSVILLE...FARMINGTON AND BELFAST.
LAT...LON 3526 8682 3532 8685 3530 8686 3532 8691
3534 8690 3535 8692 3541 8692 3542 8695
3545 8695 3546 8692 3552 8688 3550 8687
3553 8685 3557 8665 3546 8667 3538 8663
3536 8660 3533 8660 3531 8668 3525 8675
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:25 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 25, 6:25 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 625 PM CDT SAT JUN 25 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Frontal boundary currently draped down through southern Illinois...far western Kentucky and then down through far western Middle Tennessee into northern Alabama. Showers and isolated thunderstorms are breaking out along this boundary and will work northeastward as go through the afternoon. Currently have pops in over the southwest half of the Mid State to cover this. As temps heat up this afternoon into the middle 90's expect to see heat indicies climb above 100 over the southwest half the Mid State with reading topping out around 104 in spotty locations. I don't see any push to that front overnight in my cwa as wind fields remain very weak so am expecting the front to basically remain insitu then on Sunday make its move eastward into eastern Tennessee and eastern Kentucky by afternoon. May need a pop first part of this evening over southwest half of Middle Tennessee but we could see isolated nocturnal thunderstorms try and develop overnight. Will wait and decide later on whether to include small pops overnight or not after a little collaboration. Mid state gets into a little juicer air mass Sunday into Monday so will include small pop for thunderstorms during the day Sunday and ramp pops up Sunday night into Monday as upper ridge backs off and retrogrades allowing for an upper trough to develop eastern U.S. which will allow for a noticeable cool down in our temps and dewpoints beginning by mid week and lasting into next weekend. Small rain chance on Tuesday with Wednesday and Thursday dry with shower and thunderstorm chances returning on Friday and continuing into next weekend. && .AVIATION... 00Z TAF DISCUSSION. Mostly VFR conditions for this TAF cycle. The only curve ball will be some MVFR fog at KCSV after midnight. Winds will be light and variable to calm throughout, as well. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......01/Boyd AVIATION........Unger
Hazardous weather outlook, Jun 25, 5:03 AM CDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT SAT JUN 25 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-261000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 503 AM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION. HEAT SAFETY WILL BE OF PARAMOUNT IMPORTANCE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION THROUGH SUNDAY. HEAT SAFETY WILL CONTINUE TO BE OF PARAMOUNT IMPORTANCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 31
In the hours before
Special weather statement, Jun 25, 6:59 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT SAT JUN 25 2016
TNZ058-093-094-260045-
LEWIS TN-WAYNE TN-LAWRENCE TN-
659 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE...
NORTHEASTERN WAYNE AND LEWIS COUNTIES UNTIL 745 PM CDT...
AT 659 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF HOHENWALD...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOHENWALD...SUMMERTOWN...GORDONSBURG AND HENRYVILLE.
LAT...LON 3562 8747 3562 8742 3565 8738 3562 8735
3559 8735 3558 8734 3557 8734 3557 8732
3555 8732 3555 8729 3551 8728 3550 8727
3550 8728 3547 8728 3544 8729 3543 8724
3528 8758 3543 8771
TIME...MOT...LOC 2359Z 234DEG 16KT 3540 8757
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:10 PM CDT | Special Weather Statement | OHX | Marshall | 50 min |
| Jun 25, 8:44 PM CDT | Special Weather Statement | OHX | Maury | 46 min |
| Jun 25, 9:10 PM CDT | Areal Flood Advisory | OHX | Marshall, Maury | 3 hr |
| Jun 25, 9:37 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Jun 25, 10:11 PM CDT | Special Weather Statement | OHX | Davidson | 49 min |
| Jun 25, 10:41 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Williamson | 64 min |
| Jun 26, 12:21 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Pickett | 84 min |
| Jun 26, 3:31 PM CDT | Special Weather Statement | OHX | Wilson | 44 min |
Nearby
Flash Flood Warnings in Tennessee, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.